This may be the only place I can ask this question. I've never really been able to take vitamins. I couldn't even take them when I was pregnant because they made me so sick. I've recently gone to a new Endocronologist for a Thyroid problem and he suggested I take Vitamin D, Acidopholis, and an Omega 3 (fish oil) pill daily. Last week I started taking the Acidopholis and Vitamin D ONLY. Within a few days, I noticed a funky smell "down there" when I urinated. I thought it might just be the smell of my urine.
A day or two went by and my husband brought it up after we had sex one night. He was actually concerned because I had also been on antibiotics for a bad cough I had. He thought maybe I had gotten a yeast infection - which I didn't. I stopped taking the vitamins and viola - no smell. Now I've found info on the internet that fish oil can cause a funky smell - but I haven't taken that yet!
I should mention that I'm very well groomed down there and I take a full shower before having sex with my husband EVERY time. I've never had an odor before.
So my question is - if you take vitamins - specifically D and/or acidopholis - do you notice a smell down there?
I knew exactly what you meant just by the title of your post. Yes - the same thing has happened to me with vitamins in the past - but right now I'm half-way through a bottle of gummy vitamins from Target and haven't noticed it.
Acidophilus and Vit D are actually prone to help reduce vaginal odor. But antibiotics are prone to cause vaginal odor. I have taken fish oil for years and it does not cause a vaginal odor.
However, since you are sensitive to vitamins, then there probably lies the problem.
I wonder if you have a subtle problem breaking down fats? I think it's "DEAK" - D, E, A, and K vitamins that are fat soluble. Maybe the metabolism of those vitamins is slightly "off" and your body does something weird (??).
I might look into a digestive enzyme that helps break down fats more efficiently.
I'm a firm believer that our sense of smell can tell us alot about our bodies and our environment.
This is just my "mom" opinion . . . I'm not a health care practitioner of any type. Just something for you to think about. Great job noticing the possible connection.
My prenatal vitamins make my pee smell exactly like honey nut Cheerios .... So yeah vitamins definitely change things. Fenugreek will make my sweat smell like fake maple syrup.
often a strong odor and vitamins means you are taking too much cut the dose and go from there.
Vitamins aren't for everyone. I never had any smell, but then I never took Acidopholis or straight vitamin D. When I was prego, my ob/gyn had me on Caltrate plus, pre-natal multi, and ferral sequils. (Some sort of iron pill.) Later, I just kept up with the Caltrate plus for fear of oesteoporosis like MIL and my sister, took vitamin C, and occationally took a multi and Beta-carotene and licene. (for the eyes) Tried taking Omega 3 for my cholesterol, but it went up instead so I stopped to get the cholesterol back down. Guess what happened with taking those vitamins? I got kidney stones!!! My doc. quickly took me off all vitamins and told me to get my vitamins the old fashioned way....through my food. So now I have to sit in the sun for 15 min./day to get vitamin D and eat more low-fat dairy products. Lots of fruit and veggies for the rest of the vitamins.
People get in trouble when they take a specific vitamin without all of the other nutrients it needs in order to work. Most doctors don't have any training whatsoever in nutrition, so they just promote what they read in an article. You can take a more comprehensive formula, and it should never be in pill form, which only has 20-30% absorption and is therefore a waste of money. You also don't know where these products are made and what else is in them - as you've already seen from they way they have upset the balance in your body. Also, you can get omega 3's without using fish oil. There is a way to do this sensibly. If you want more info, let me know.
I take Lovaza which is the equivalent of fish oil but I have never experienced any foul odor "down there". Yes, I have experienced yeast infection after taking antibiotics.
I suggest that it's important to talk with your doctor about this. She may have some suggestions. Also the smell may be indicative of another disorder.
Not all vitamins are the same. You gotta look for the onse who are 100% natrual! Search for a company who stands behind their product. A company you can really trust! Those dissolve good.
Vitamins which are pharmaceutical tend to act like a medication. And that's why it either doesn't digest, or makes you have a smell.
(For more info,send me a message.)
I also get funky odors from vitamins - sometimes it is in the urine, sometimes it seems to just come from my skin, sometimes my mouth will taste funky, and yes, sometimes a very strong smell "down there". I have stopped taking vitamins since I eat a pretty balanced diet, and not only are there smells but some make me constipated while others give me gas. Just too much to deal with! I will occasionally take a chewable vit. C when everyone around me has colds, but mostly I just eat my leafy greens and fruits and don't take vitamins.